My Glucose is 250 mg/dl

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Sammas
Regular Member


Date Joined Jul 2014
Total Posts : 77
   Posted 3/7/2016 5:42 PM (GMT -6)   
hello, everyone.
this past friday, i went to my urologist. he had me do a urinalysis. everything came out fine except my glucose. the glucose results were 250 mg/dl. i had a breakfast about maybe four hrs. before seeing the doctor. i didn't feel sick at all, dizzy, or anything.

should i be concerned about the result? there was also a trace of white blood cells in my urine. i went to have my PSA checked and to find out why it's so elevated. what should i do?

Lanie G
Forum Moderator


Date Joined Nov 2006
Total Posts : 5925
   Posted 3/7/2016 7:32 PM (GMT -6)   
Hello Sammas and welcome to the Diabetes Forum. 250 is much too high and there may be several reasons for it.

Blood sugar is affected by some medications like steroids or some blood pressure medications that have thiazide diuretics. So, if you're on any of those, they can raise your blood sugar.

Family history/heredity. If any of your parents, siblings, aunts, uncles have type 2 diabetes, you may also be prone to high blood sugar problems, especially if you are overweight. In addition (as if this isn't enough!), if you're eating a lot of carbohydrates like bread, potatoes, pasta, rice, anything made with flour and/or sugar then you could be pushing the blood sugar up, too.

Not all people would feel dizzy or sick with a reading of 250. It could be an individual thing or it could be that you've been living with high blood sugar for awhile.

So, if I were you, I would see your regular doctor and inform him or her of this result. I think you would probably have some blood drawn. It doesn't have to be fasting although the doctor might way to see what that reading is as well. The random 250 is enough to pursue this so please go see your doctor.

You might not need diabetes medication. I know some people are afraid of this but living with high blood sugar can affect your heart, kidneys, eyes, circulation. If it's medication that's causing the high reading, it can me changed, but your blood sugar does need to come down.

Does anyone in your family have diabetes?

I'm glad you posted!
Lanie

diabetes moderator
diabetes type 2 controlled by diet and exercise and
metformin
very low carb way of eating

Sammas
Regular Member


Date Joined Jul 2014
Total Posts : 77
   Posted 3/7/2016 9:08 PM (GMT -6)   
hi, lanieg.
thank you for responding. i take 5mg of amlodipine. friday, i took two pills, thinkin' my BP was high and wanted to help bring it down further. my maternal aunt was a diabetic.
12.18.2013 | Turned 40 yrs. old
07.09.2014 | Annual physical
07.11.2014 | P.S.A. 5.5 Referred to Urologist
07.29.2014 | Urologist performed DRE found nothing.
08.19.2014 | Biopsy performed
08.25.2014 | Diagnosed with Asymptomatic Inflammatory Prostatitis & BPH
07.23.2015 | P.S.A. 5.9; Scheduled to take PSA Total and Free
12.18.2015 | Turned 42 years old.
01.14.2016 | P.S.A. 7.6

Lanie G
Forum Moderator


Date Joined Nov 2006
Total Posts : 5925
   Posted 3/8/2016 6:47 AM (GMT -6)   
Good morning, Sammas. This is what I found on Drugs.com about amlodipine: "Metabolic
Metabolic side effects have included hyperglycemia, thirst, weight decrease, and weight gain in less than 1% but greater than 0.1% of patients. New-onset diabetes has been reported. A single case of acute porphyria exacerbation has been associated with the use of amlodipine, and confirmed upon rechallenge in the same patient. Calcium channel blockers have been suggested as possibly unsafe in patients with this condition.
"

Since there might be a possibility that this medication is causing the high blood sugar, maybe you should ask your doctor to switch your BP medication to something else. I'm also on BP meds. I take one of the drugs in the "ACE inhibitor" class which controls the BP and also helps protect the kidneys.

Still, if your aunt is diabetic, I think your doctor should pursue this with blood tests now and after you're off amlodipine because you need to do something to bring your blood sugar down to as near normal as possible. Even though that side-effect is very rare, it's not worth worrying if that's the cause or not.

At four hours after eating breakfast, your blood sugar should have been in the low 100's (although a non-diabetic would probably be in the 80's or 90's.)

Keep us updated!
Lanie

diabetes moderator
diabetes type 2 controlled by diet and exercise and
metformin
very low carb way of eating
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, October 22, 2017 1:29 PM (GMT -6)
There are a total of 2,885,665 posts in 316,625 threads.
View Active Threads


Who's Online
This forum has 157734 registered members. Please welcome our newest member, ArmywifeinTexas.
436 Guest(s), 17 Registered Member(s) are currently online.  Details
scifigal2k, betterdays1, Lapis_29, Ishiman0627, BabsBunny, Dahlias, Pirouette, chrisespo, Girlie, Ljm2014, Slowdive182, TxBart, gumby44, dbwilco, AZ Guy, Annie889, Subdenis


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer